On the invariant estimation of a normal variance ratio

    Research output: Contribution to journalArticlepeer-review

    10 Citations (Scopus)


    We consider the estimation of the variance ratio of two normal populations with unknown means. Two smooth estimators that improve on the best affine equivariant estimator (BAEE), under a large class of bowl-shaped loss functions, are derived. A numerical study is performed to get a feel for the magnitude of risk reduction when these estimators are used instead of the BAEE.

    Original languageEnglish
    Pages (from-to)349-357
    Number of pages9
    JournalJournal of Statistical Planning and Inference
    Issue number3
    Publication statusPublished - 1995


    • Bowl-shaped loss functions
    • Risk reduction
    • Smooth estimation

    ASJC Scopus subject areas

    • Statistics and Probability
    • Statistics, Probability and Uncertainty
    • Applied Mathematics


    Dive into the research topics of 'On the invariant estimation of a normal variance ratio'. Together they form a unique fingerprint.

    Cite this